Nebraska, 2001Tornado in Nebraska, September 7, 2001
September 7, 2001 · NWS OAX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 7, 1:15 PM CST, 4 hours 48 minutes earlier.
Area forecast discussion, Sep 7, 1:15 PM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
215 PM CDT FRI SEP 7 2001
FORECAST CHALLENGES -- PRECIPITATION CHANCES
SYNOPSIS -- FRONT IS NOT MAKING VERY FAST PROGRESS SOUTHEAST THROUGH
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. A WEAK WAVE AHEAD OF THE
STRONGER SHORT WAVE NOW ENTERING WESTERN KANSAS HAS BEEN GENERATING
SOME THUNDERSTORM ACTIVITY FROM BIE NORTHEAST THROUGH OMA TO HNR AND
RDA. ANOTHER STRONG WAVE IS DROPPING SOUTH SOUTHEAST INTO WYOMING
ON THE SOUTHWEST SIDE OF A LOW OVER MANITOBA. THIS WAVE IS
ASSOCIATED WITH A 120-140 KNOT JET CORE AND HEIGHT FALLS OF 18
DECAMETERS AT TFX THIS MORNING.
FORECAST -- THE FIRST MINOR WAVE MOVING NORTHEAST HAS BEEN
GENERATING OCCASIONALLY STRONG BUT NOT SEVERE THUNDERSTORMS MOVING
NORTHEAST THROUGH THE SOUTHEAST PART OF THE CWA. THERE HAS BEEN A
STRONG PUSH SOUTH THROUGH EASTERN COLORADO AND FAR WESTERN KANSAS AT
THE SURFACE BUT LITTLE EFFECTIVE PUSH FURTHER EAST. THE NEXT
CONVECTION GROUP APPEARS TO HAVE STARTED WITH THE SHORT WAVE IN
WESTERN KANSAS. SOME ACTIVITY WILL OCCUR AHEAD BUT CLOUDS IN SOUTH
CENTRAL NEBRASKA WOULD INDICATE SOUTHERLY FLOW IS PUSHING BACK NORTH
AGAINST THE FRONT.
ACTIVITY ACROSS AT LEAST THE SOUTHERN HALF OF THE CWA SHOULD
INCREASE THROUGH THE EVENING. ASSUMING THE ETA IS CORRECT THE WAVE
SHOULD PUSH THROUGH SHORTLY AFTER MIDNIGHT. COOLER AIR SHOULD POUR
IN BEHIND.
THE NEXT WAVE WILL CONTINUE SOUTH SOUTHEAST. ALL THREE MODELS WANT
TO GENERATE A LOW ALOFT WITH THE SYSTEM...ALTHOUGH TIMING AND
DETAILS ARE ALL OVER THE PLACE. NET RESULT IS THAT IT WILL BE
RELUCTANT TO COME OUT...AND GET TIME ENOUGH TO GET SOME MOISTURE IN
AHEAD OF IT. TEMPERATURES WILL REMAIN COOL WITH THE NEXT BEST
THREAT OF PRECIP AFTER TONIGHT ON SATURDAY NIGHT.
CHANCE OF PRECIP WED AND THU IN THE EXTENDED.
.OMA...NONE.
POWERS
In the hours before
Special weather statement, Sep 7, 4:20 PM CST, 1 hour 43 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-080105-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
520 PM CDT FRI SEP 7 2001
A SEVERE THUNDESTORM WATCH IS IN EFFECT FOR PARTS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA THROUGH 800 PM CDT. THE MAIN
THREATS FROM THESE STORMS ARE LARGE HAIL AND DAMAGING WINDS.
ISOLATED TORNADOES ARE ALSO POSSIBLE.
MILLER
Local storm report, Sep 7, 4:33 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
533 PM CDT FRI SEP 07 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 3 NW WESTERN NE .88 INCH HAIL
09/07/01 SALINE REPORTED BY STORM
SPOTTER. EVENT DURATION
3 MINUTES.
0500 PM 3 S WESTERN NE .88 INCH HAIL
09/07/01 SALINE REPORTED BY STORM
SPOTTER.
0520 PM 2 W WILBER NE 1.75 INCH HAIL
09/07/01 SALINE REPORTED BY EMERGENCY
MANAGEMENT.Special weather statement, Sep 7, 5:20 PM CST, 43 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-080300-
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
620 PM CDT FRI SEP 7 2001
A SEVERE THUNDESTORM WATCH IS IN EFFECT FOR PARTS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA THROUGH 800 PM CDT. THE MAIN
THREATS FROM THESE STORMS ARE LARGE HAIL AND DAMAGING WINDS.
A TORNADO WATCH IS IN EFFECT FOR THE EXTREME SOUTHEAST CORNER
OF NEBRASKA UNTIL 1100 PM CDT.
MILLER
Tornado, Gage
- When
- September 7, 6:03 PM CST to 6:07 PM CST
- Where
- Gage County, 2 mi SW of Odell
- Rating
- F1
- Path length
- 3 mi
- Path width
- 40 yd
- Property damage
- $60,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.033, -96.817
A tornado tracked from southwest of Odell to just east of town near highway 8. The tornado struck a farmstead heavily damaging 6 outbuildings and a cottonwood and cedar tree shelterbelt. The damage path was reported to a Beatrice newspaper by the Gage county Emergency Manager.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Kansas, September 7, 2001$790,000 · F1 · 88 events
- Hail and Damaging Winds in Iowa, September 7, 20011 injured · $1.1 million · 1 in hail · 34 events
- Hail and Damaging Winds in Missouri, September 7, 2001$599,000 · 70 kt wind · 36 events
- Damaging Winds in Iowa, September 7, 20011 injured · $336,000 · 70 kt wind · 17 events
- Hail and Damaging Winds in Oklahoma, September 7 to 8, 2001$46,000 · 1.75 in hail · 61 events
- Tornado and Flood in Oklahoma, September 7, 2001$27,000 · F0 · 72 events
- Tornadoes and Hail in Kansas, September 7, 2001$175,000 · F1 · 5 events
- Hail and Damaging Winds in Michigan, September 7 to 9, 20011 injured · $63,000 · 66 kt wind · 40 events
- Hail and Damaging Winds in Texas, September 7 to 9, 2001$90,000 · 3 in hail · 26 events
- Hail and Damaging Winds in Michigan, September 7, 2001$149,000 · 60 kt wind · 13 events
- Tornado and Hail in Wisconsin, September 7, 20011 injured · $104,000 · F0 · 10 events
- Flooding and Damaging Winds in Wisconsin, September 7, 2001$85,000 · 65 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268595.